MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 4-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Model Number Z315H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: could you please confirm the quantity of devices that presented suture detachment from needle during this single procedure (tapp) being reported? 1 or 2.Did the needle fell into the patient? if so, how was it retrieved? no further information is available.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no further information is available.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.No further information is available.We got this info from the sales-rep on 1_april_2021: qty of product involved: 24.1.Qty to be returned: 24.1.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a transabdominal preperitoneal surgery on (b)(6) 2021 and suture was used.During the procedure, the suture got detached from the needle during continuous suturing on the peritoneum in the abdominal cavity.It was not a control release needle.The operation time was extended within 30 minutes.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/01/2021.Additional information: additional h6 component codes: g07002- unable to investigate further, g07002 ¿ conforming device (representative samples).Additional h-3 summary: visual analysis of the returned sample determined that one opened sample of product code z315 was received for evaluation (a detached needle and a suture).The product code is single armed and on the detached needle, the swage and attachment area were noted to be as expected, marks by use of a surgical instrument could be noted.The suture was examined and there is enough impression and insertion at the swage mark on the suture end, no body fluids could be observed.The force used to pull the strand from the winding former could not be determined.No conclusion could be reached as to what caused the reported complaint.Visual analysis of the returned sample determined that one opened sample (a detached needle) of product code z315 was received for evaluation.The product code is single-armed and on the detached needle, the swage and attachment area were noted to be as expected, marks by the surgical instrument were noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The force used to pull the strand from the winding former could not be determined.No conclusion could be reached as to what caused the reported complaint.Visual analysis of the returned sample determined that one opened sample (a detached needle) of product code z315 was received for evaluation.The product code is single-armed and on the detached needle, the swage and attachment area were noted to be as expected, marks by the surgical instrument were noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The force used to pull the strand from the winding former could not be determined.No conclusion could be reached as to what caused the reported complaint.Representative samples: visual analysis of the returned sample determined that eleven samples of product code z315 were received for evaluation.Visual inspection of eleven unopened samples and no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed, and the pull force were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 4-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11696636
Report Number2210968-2021-03526
Device Sequence Number19601274
Product Code NEW
UDI-Device Identifier10705031060456
UDI-Public10705031060456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberZ315H
Device Catalogue NumberZ315H
Device Lot NumberQKMEAJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1